MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil had premature detachment.Using the altas stent half-deploy technology, after the echelon was in place, an axium 3*6 3d coil was filled in and formed a hoop.The 3*8 es was then filled in, and when it was filled to about 3/4 of the coil body, a coil of the spring coil fanned into the aneurysm-carrying artery.It was found that when it was withdrawn to about 1/2 of the coil body, the push rod was pulled back, and the position of the spring coil did not change.The push rod had no resistance, and the push rod was pulled back slowly to confirm that the spring coil was automatically detached in the microcatheter.Therefore, the echelon 10 position was adjusted and slowly pushed the push rod, and most part of the detached spring coil was pushed into the aneurysm.The remaining coil body was pushed out of the microcatheter by the guide wire, and deployed the atlas stent to depress part of the coil that fanned into the aneurysm-carrying artery.The coil remains in patient.It was implanted at the intended location.No surgical or medical intervention was required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician repositioned the coil 1 time.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the l eft internal carotid artery cavernous sinus segmental aneurysm.The max diameter was 2.3mm and the neck diameter was 3.1mm.Patient blood flow and vessel tortuosity was normal.No patient symptoms or complications were reported.  ancillary devices: 8f puncture sheath, 8f guiding catheter, echelon 10 b358483 microcatheter, synchro 14 guidewire, atlas stent.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15179695
Report Number2029214-2022-01307
Device Sequence Number6330098
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number223574782
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/05/2022
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexMale